|Summary sheet: 4-HO-EPT|
|Common names||4-HO-EPT, Eprocin|
|Routes of Administration|
4-Hydroxy-N-ethyl-N-propyltryptamine (also known as 4-HO-EPT or Eprocin) is a novel synthetic psychedelic substance of the tryptamine chemical class that produces psychedelic effects when administered. It is structurally related to psilocin (4-HO-DMT), the active component in psilocybin mushrooms, and produces similar effects.
Very little data exists about the pharmacological properties, metabolism, and toxicity of 4-HO-EPT. It has no history of human use before being sold online as a research chemical in 2016. It remains obscure and is either used recreationally or for research purposes.
- 1 Chemistry
- 2 Pharmacology
- 3 Subjective effects
- 4 Toxicity and harm potential
- 5 Legality
- 6 See also
- 7 External links
- 8 References
4-HO-EPT, or 4-hydroxy-N,N-diethyltryptamine, is a synthetic indole molecule of the tryptamine class. Tryptamines share a core structure comprised of a bicyclic indole heterocycle attached at R3 to an amino group via an ethyl side chain. 4-HO-EPT is substituted at R4 of its indole heterocycle with a hydroxyl functional group OH−. It also contains a propyl and ethyl chain bound to the terminal amine RN of its tryptamine backbone (EPT).
Like with most psychedelic tryptamines, 4-HO-EPT is thought to act principally as a 5-HT2A partial agonist. The psychedelic effects are believed to come from 4-HO-EPT's binding efficacy at the 5-HT2A receptors. However, the role of these interactions and how they result in the psychedelic experience continues to remain elusive.
|This subjective effects section is a stub.|
As such, it is still in progress and may contain incomplete or wrong information.
You can help by expanding it.
The effects listed below are based upon the subjective effects index and personal experiences of PsychonautWiki contributors. These effects should be taken with a grain of salt and will rarely (if ever) occur all at once, but heavier doses will increase the chances of inducing a full range of effects. Likewise, adverse effects become much more likely on higher doses and may include serious injury or death.
- Drifting (melting, breathing, morphing and flowing)
- Colour shifting
- Depth perception distortions
- Perspective distortions
- Symmetrical texture repetition
- After images
- Brightness alteration
Toxicity and harm potential
The toxicity and long-term health effects of recreational 4-HO-EPT use do not seem to have been studied in any scientific context and the exact toxic dose is unknown. This is because 4-HO-EPT is a research chemical with very little history of human usage.
Anecdotal evidence from people within the community who have tried 4-HO-EPT suggests that there are no negative health effects attributed to simply trying the it by itself at low to moderate doses and using it very sparingly (but nothing can be completely guaranteed). Independent research should always be done to ensure that a combination of two or more substances is safe before consumption.
It is strongly recommended that one use harm reduction practices when using this substance.
Tolerance and addiction potential
4-HO-EPT is not habit-forming and the desire to use it can actually decrease with regular consumption. Like with most psychedelics, it is most often thought to be self-regulating.
Tolerance to the effects of 4-HO-EPT are built almost immediately after ingestion. After that, it takes about 3 days for the tolerance to be reduced to half and 7 days to be back at baseline (in the absence of further consumption). 4-HO-EPT presents cross-tolerance with all psychedelics, meaning that after the consumption of 4-HO-EPT all psychedelics will have a reduced effect.
Although many psychoactive substances are safe to use on their own, they can quickly become dangerous or even life-threatening when combined with other substances. The following lists some known dangerous combinations, but may not include all of them. A combination that appears to be safe in low doses can still increase the risk of injury or death. Independent research should always be conducted to ensure that a combination of two or more substances is safe to consume. Some interactions listed have been sourced from Tripsit.
- Lithium - Lithium is commonly prescribed in the treatment of bipolar disorder. There is a large body of anecdotal evidence that suggests taking it with psychedelics significantly increases the risk of psychosis and seizures. As a result, this combination is strictly discouraged.
- Cannabis - Cannabis has an unexpectedly strong and unpredictable synergy with the effects of psychedelics. Caution is advised with this combination as it can significantly increase the risk of adverse psychological reactions like anxiety, paranoia, panic attacks, and psychosis. Users are advised to start off with only a fraction of their normal cannabis dose and take long breaks between hits to avoid over intake.
- Stimulants (amphetamines, cathinones, cocaine, phenidates, etc.) - Stimulants affect many parts of the brain and alter dopaminergic function. Combined with psychedelics, stimulation can turn into uncontrollable anxiety, panic, thought loops, and paranoia. This interaction may result in an elevated risk of mania and psychosis.
- Tramadol - Tramadol lowers the seizure threshold and psychedelics may act as triggers for seizures in susceptible individuals.
This legality section is a stub.
As such, it may contain incomplete or wrong information. You can help by expanding it.
Due to its relative obscurity, the possession and sale of 4-HO-EPT is unscheduled in most countries.
- United Kingdom - 4-HO-EPT is a Class A drug in the United Kingdom as a result of the tryptamine catch-all clause.
- United States - 4-HO-EPT is unscheduled in the United States. It may be considered an analogue of psilocin (which is a Schedule I drug under the Controlled Substances Act). As such, the sale for human consumption or the use for illicit non-medical or industrial intents and purposes could be prosecuted as crimes under the Federal Analogue Act.
- Talaie, H., Panahandeh, R., Fayaznouri, M. R., Asadi, Z., & Abdollahi, M. (2009). Dose-independent occurrence of seizure with tramadol. Journal of Medical Toxicology, 5(2), 63-67. https://doi.org/10.1007/BF03161089
- Misuse of Drugs Act 1971 (Legislation.gov.uk) |http://www.legislation.gov.uk/ukpga/1971/38/schedule/2/part/I#reference-M_F_c7632653-ddad-4420-f307-e3da1e36d30e